Alert archive / Nebraska / Frost Advisories in 2015
Frost Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 11, 2015, 2:57 PM CDT for 15 counties in Nebraska. It took effect at May 12, 2015, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2015, 2:57 PM CDT (19:57 UTC)
- In effect from
- May 12, 2015, 1:00 AM CDT
- Expired
- May 12, 2015, 8:31 AM CDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keya Paha County, NE, Lincoln County, NE, Loup County, NE, Perkins County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 61 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -218 m²/s²
- 0-3 km storm-relative helicity
- -160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
109 WWUS73 KLBF 111957 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT MON MAY 11 2015 ...BELOW FREEZING TEMPERATURES AND FROST LIKELY TONIGHT... .A CHILLY MAY NIGHT IS EXPECTED TONIGHT. TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S ACROSS MOST OF THE REGION AND WINDS WILL BE LIGHT. THIS SHOULD RESULT IN MORE WIDESPREAD FROST DEVELOPMENT...AND LOCALLY COULD SEE A KILLING FREEZE. THE COLDEST TEMPERATURES WILL BE NORTH OF INTERSTATE 80 AND WEST OF HIGHWAY 83. THIS WILL BE HARMFUL TO VEGETATION THAT HAS EXPERIENCED GREEN UP SO FAR THIS SPRING. NEZ004-005-022>025-035>037-056-057-094-121400- /O.UPG.KLBF.FZ.A.0001.150512T0600Z-150512T1400Z/ /O.NEW.KLBF.FZ.W.0001.150512T0600Z-150512T1400Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...CODY...MERRIMAN... KILGORE 257 PM CDT MON MAY 11 2015 /157 PM MDT MON MAY 11 2015/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE: TEMPERATURES AROUND AND BELOW FREEZING ARE EXPECTED LATE TONIGHT INTO TUESDAY MORNING. * IMPACTS: SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ006-008-009-026>028-038-058-059-069>071-121400- /O.UPG.KLBF.FZ.A.0001.150512T0600Z-150512T1400Z/ /O.NEW.KLBF.FR.Y.0002.150512T0600Z-150512T1400Z/ KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-GARFIELD-CUSTER-PERKINS-LINCOLN- CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT... DUNNING...TAYLOR...BURWELL...BROKEN BOW...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 257 PM CDT MON MAY 11 2015 /157 PM MDT MON MAY 11 2015/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE: TEMPERATURES AROUND AND BELOW FREEZING ARE EXPECTED LATE TONIGHT INTO TUESDAY MORNING. * IMPACTS: SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NEZ007-010-029-121400- /O.NEW.KLBF.FR.Y.0002.150512T0600Z-150512T1400Z/ BOYD-HOLT-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BARTLETT 257 PM CDT MON MAY 11 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. * TEMPERATURE: TEMPERATURES AROUND AND BELOW FREEZING ARE EXPECTED LATE TONIGHT INTO TUESDAY MORNING. * IMPACTS: SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
191 WWUS73 KLBF 121331 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 831 AM CDT TUE MAY 12 2015 ...FREEZE WARNING CANCELED... .TEMPERATURES HAVE WARMED ABOVE THE FREEZING POINT...THUS THE FREEZE WARNING IS CANCELED. NEZ004-005-022>025-035>037-056-057-094-121445- /O.CAN.KLBF.FZ.W.0001.000000T0000Z-150512T1400Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...CODY...MERRIMAN... KILGORE 831 AM CDT TUE MAY 12 2015 /731 AM MDT TUE MAY 12 2015/ ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE FREEZE WARNING. .TEMPERATURES HAVE WARMED ABOVE THE FREEZING POINT...THE FREEZE WARNING IS CANCELED. $$ NEZ006>010-026>029-038-058-059-069>071-121445- /O.CAN.KLBF.FR.Y.0002.000000T0000Z-150512T1400Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 831 AM CDT TUE MAY 12 2015 /731 AM MDT TUE MAY 12 2015/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE FROST ADVISORY. TEMPERATURES HAVE WARMED ABOVE THE FREEZING POINT...THUS THE FROST ADVISORY HAS BEEN CANCELED. $$ JACOBS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 11, 1:21 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 11, 1:21 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 121 PM CDT MON MAY 11 2015 .SYNOPSIS... ISSUED AT 354 AM CDT MON MAY 11 2015 LOW PRESSURE SYSTEM CONTINUES TO LIFT ACROSS THE NORTHERN PLAINS. WRAP AROUND CLOUDS STILL COVER MOST OF THE CWA. COLD AIR WRAPPED INTO THE SYSTEM HAS LOWER TEMPS TO THE LOWER TO MID 30S. STILL A TIGHT PRESSURE GRADIENT AND WINDS HAVE REMAIN GUSTY. WINDS HAVE HELPED KEEP TEMPS UP AS DEW PTS IN THE UPPER 20S TO LOWER 30S. && .UPDATE... ISSUED AT 755 AM CDT MON MAY 11 2015 UPDATE TO LET THE FROST ADVISORY EXPIRE FOR THIS MORNING. TEMPERATURES HAVE STARTED TO CLIMB AND THE THREAT FOR FROST HAS ENDED. WILL CONTINUE THE FREEZE WATCH FOR TONIGHT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 354 AM CDT MON MAY 11 2015 FROST/FREEZE HEADLINES THE MAIN CONCERN THE NEXT 24 HOURS ALONG WITH SOME WRAP AROUND LIGHT PRECIP ACROSS THE NORTH. NO CHANGE TO THE ONGOING FROST ADVISORY FOR THIS MORNING. TEMPS ACROSS THE ADVISORY AREA IN THE LOWER 30S WITH A FEW MID 30S...HOWEVER DEW POINTS HAVE FALLEN INTO THE UPPER 20S AND LOWER 30S. PROBABLY NOT GOING TO SEE MUCH FROST DEVELOP DUE TO THE 20 TO 35 MPH WINDS...HOWEVER IN SHELTERED AREAS WHERE LIGHT WINDS EXIST...COULD SEE SOME PATCHY FROST. BETTER CHANCE FOR MORE WIDESPREAD FROST WILL OCCUR TONIGHT AS THE LOW PRESSURE SYSTEM CONTINUES TO LIFT TO THE NORTH EAST...AND HIGH PRESSURE SETTLES ACROSS THE HIGH PLAINS. THE CENTER DRIFTS OVERHEAD AROUND OR JUST AFTER MIDNIGHT...SO EXPECT WINDS TO QUICKLY FALL OFF AFTER SUNSET AND TEMPS TO PLUMMET AS WINDS DIE OFF. FAVORING COLDER TEMPS IS THE CLEAR SKIES...LIGHT WINDS AND DEW PTS IN THE 20S. HOWEVER THE GROUND IS VERY MOIST WHICH WILL LIMIT THE RADIATIVE PROPERTY OF THE SFC AND THE HIGH SHOULD BE SOUTHEAST OF THE AREA BY THE COLDEST PART OF THE NIGHT. THAT SAID...HAVE DECIDED TO ISSUE A FREEZE WATCH FOR MOST OF THE AREA. THOUGHT THIS WOULD BE THE LEAST CONFUSING TO THE PUBLIC. COLDEST TEMPS /MID TO UPPER 20S/ OVER THE NORTHWEST CWA WHERE STILL HAVE THE SNOWPACK. ELSEWHERE LOWER TO MID 30S. ALSO WITH THE EARLY ARRIVAL OF THE SFC HIGH...TEMPS LIKELY FALL TO LOWEST POINT SHORTLY AFTER MIDNIGHT AND WILL HOLD FAIRLY STEADY UNTIL SUNRISE. THUS AREAS THAT DO FREEZE WILL LIKELY SEE SEVERAL HOURS OF FROSTY CONDITIONS. ANOTHER CONCERN WILL BE SOME LINGERING PRECIP ACROSS THE NORTHERN ZONES TODAY. WRAP AROUND CLOUDS CONTINUE TO SPREAD ACROSS THIS AREA...ALTHOUGH THE RADAR RETURNS AND REPORTS HAVE REMAINED IN S DAKOTA. THIS MORNING INTO EARLY AFTERNOON...THE NEAR TERM MODELS DO ROTATE A FEW SHOWERS INTO THE CWA. WHILE CONFIDENCE IS NOT HIGH WE WILL MEASURE...CONTINUED TO MENTION SOME LOW POPS NEAR THE BORDER. ALSO INCLUDED A BUFFER OF SPRINKLES. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 354 AM CDT MON MAY 11 2015 RETURN SOUTHERLY FLOW WILL COMMENCE TUESDAY...PUTTING AN END TO ANY FROST OR FREEZING CONDITIONS. IN FACT A RAPID RETURN OF GULF MOISTURE WILL TAKE PLACE...WITH THE NAM MODEL PROJECTING 850 MB DEW PTS OF 10 TO 12C BY WEDNESDAY AFTERNOON ACROSS THE REGION. THIS SEEMS REASONABLE GIVEN THE FACT THAT THE CURRENT COLD FRONT ONLY MAKES IT INTO CENTRAL TEXAS AND NOT INTO THE GULF. THIS WILL ALLOW FOR A RAPID NORTHWARD RETURN OF QUALITY GULF MOISTURE INTO THE PLAINS. DURING THIS TIME...A LARGE UPPER TROUGH WILL BE TAKING SHAPE ALONG THE WEST COAST. A LEAD SHORTWAVE WILL EJECT NORTHEAST THROUGH THE PLAINS AHEAD OF THE TROUGH WEDNESDAY INTO WEDNESDAY NIGHT. THIS SYSTEM IS SHOWN TO HAVE A NEGATIVE TILT...WHICH WILL HELP TO DRAW MOISTURE WESTWARD INTO THE HIGH PLAINS. THE COMBINATION OF STRONG LIFT AND MOISTURE TRANSPORT ON SOUTHERLY LOW LEVEL JET GIVES CONFIDENCE THAT PRECIPITATION SHOULD RESULT LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. WILL GO AHEAD AND INCREASE RAIN CHANCES TO LIKELY FOR AREAS ALONG AND EAST OF HIGHWAY 83...WHERE THE BEST COMBINATION OF LIFT AND MOISTURE WILL RESIDE. THE LEAD WAVE QUICKLY PASSES AND MOVES NORTHEAST THURSDAY...WITH ATTENTION TURNING TO THE LONG WAVE TROUGH ALONG THE WEST COAST. MODELS/ENSEMBLES PROJECT THIS TO MOVE EAST AS A CLOSED SYSTEM DURING THE WEEKEND. THE GENERAL CONSENSUS IS THAT THE CENTER OF THE SYSTEM SHOULD TRACK WEST AND NORTH OF THE AREA. THIS PUTS OUR AREA IN THE MOIST WARM SECTOR. INSTABILITY LOOKS TO BE STRONG...AND AS DEEP LAYER SHEAR INCREASES...STRONG TO SEVERE STORMS WILL LIKELY RESULT. GFS AND ECMWF DIFFER ON LOW LEVEL BOUNDARY PLACEMENT...WHICH WILL DICTATE SEVERE STORM PLACEMENT. LATER FORECASTS WILL REFINE BOUNDARY PLACEMENT AND THE POTENTIAL FOR SEVERE WEATHER EITHER IN OR NEAR THE IMMEDIATE AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 121 PM CDT MON MAY 11 2015 SKIES CONTINUE TO CLEAR OVER WESTERN NEBRASKA THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON AND DIMINISH THIS EVENING AND BECOME LIGHT SOUTHERLY OVER THE NEBRASKA PANHANDLE TOWARDS TUESDAY MORNING. VISUAL FLIGHT RULES EXPECTED. && .HYDROLOGY... ISSUED AT 354 AM CDT MON MAY 11 2015 RECENT HEAVY PRECIPITATION OVER THE HIGH PLAINS WILL LEAD TO FLOODING CONCERNS THIS WEEK ON THE SOUTH PLATTE RIVER IN SOUTHWEST NEBRASKA INCLUDING DEUEL...KEITH...AND LINCOLN COUNTIES. THE SOUTH PLATTE RIVER IS ALREADY EXPERIENCING ABOVE NORMAL FLOWS DUE TO SNOW MELT RUNOFF IN THE FRONT RANGE MOUNTAINS OF COLORADO. LATEST RIVER FORECAST PROJECTIONS SHOW AN INCREASING THREAT FOR SIGNIFICANT FLOODING LATER THIS WEEK AND INTO THE WEEKEND. HOWEVER...FORECAST UNCERTAINTY STILL REMAINS WITH RESPECT TO THE AMOUNT OF OBSERVED PRECIPITATION THAT FELL INTO RIVER BASIN IN NORTHEAST COLORADO AND WESTERN NEBRASKA...AND THE DEGREE TO WHICH IT WILL IMPACT UPSTREAM FLOWS ON THE SOUTH PLATTE RIVER. RIVER FORECASTS WILL BE CLOSELY MONITORED AND UPDATED AS MORE INFORMATION BECOMES AVAILABLE. && .LBF WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM 1 AM CDT /MIDNIGHT MDT/ TUESDAY THROUGH TUESDAY MORNING FOR NEZ004>006-008-009-022>028-035>038-056>059- 069>071-094. && UPDATE...MASEK SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...TAYLOR AVIATION...POWER HYDROLOGY...MARTIN
Hazardous weather outlook, May 11, 2:16 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 216 PM CDT MON MAY 11 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-121930- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 216 PM CDT MON MAY 11 2015 /116 PM MDT MON MAY 11 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A FREEZE IS EXPECTED TONIGHT OVER NORTHWEST NEBRASKA NORTH AND WEST OF A LINE FROM VALENTINE TO STAPLETON TO OGALLALA. SOUTH AND EAST OF THIS LINE EXPECT FROST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDESPREAD FROST WILL CONTINUE OVER WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY THROUGH MID MORNING. ON AND OFF CHANCES FOR THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH THE WEEKEND. AT THIS TIME A WIDESPREAD SEVERE WEATHER OUTBREAK IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MP
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:14 AM CDT | Freeze Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 17 more | 11 hr |
| May 11, 10:29 AM CDT | River Flood Warning | LBF | Lincoln | 10 days |
| May 11, 12:16 PM CDT | River Flood Warning | LBF | Lincoln | 49 days |
| May 11, 2:57 PM CDT | Freeze Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Hooker and 5 more | 18 hr |
Nearby
Frost Advisories in Nebraska, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.